MAUDE Adverse Event Report: BECKMAN COULTER COULTER LH 780 HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER COULTER LH 780 HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL
Model Number TN, LH780 ANALYTICAL STATION
Medical Device Problem Codes Fire (1245); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported while turning on the main switch for the compressor following a power surge from a thunderstorm; a burst inside the compressor was heard with a small flame and smoke were seen coming from the sound absorbing padding of the compressor in the lh780 hematology instrument.The power supply was immediately disconnected.The customer then doused instrument with water.A fire extinguisher was not used.The fire was contained within the instrument.The fire department was not called no medical attention needed, there was no death, injury, or change to patient or customer due to the event.
 
Additional Manufacturer Narrative
The field service engineer (fse) was at the customer site and found that the sound absorbing padding of the compressor unit was burnt.The instrument was not repaired and was scrapped.The customer is replacing the instrument with a newer model instrument.Per staff product compliance engineer, a definitive hazard cannot be identified without a physical evaluation.However, since it was reported the event was contained in the compressor cabinet; it was surmised that no fire hazard existed as a result of this event.(b)(4).

Brand Name
COULTER LH 780 HEMATOLOGY ANALYZER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER
11800 sw 147th avenue
miami FL 33196 2031
Manufacturer Contact
harry long
1000 lake hazeltine drive
m/s r590c
chaska, MN 55318
9523681224
MDR Report Key13067443
Report Number1061932-2021-00183
Device Sequence Number14491413
Product Code GKZ
UDI-Device Identifier15099590282431
UDI-Public(01)15099590282431(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K061616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN, LH780 ANALYTICAL STATION
Device Catalogue Number723585
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Initial Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown